MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM MODULAR TAP DIAM 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM MODULAR TAP DIAM 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48230055
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/17/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tap broke while tapping pedicle.
 
Additional Manufacturer Narrative
Result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual inspection of the device showed that the tip of the tap fractured at the uppermost laser marking.Wear markings were present on the tap, such as scratches and gouging.The device has been in the market for approximately 7 years and the frequency of use of the device is 2 times a week.The ifu for instruments states " 1.The life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.2.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery " conclusion: the most likely cause of the fracture is that the instrument was not properly examined for wear prior to sugery and fractured during surgery due to normal wear.
 
Event or Problem Description
It was reported that the tap broke while tapping pedicle.

Brand Name
XIA 3 TITANIUM MODULAR TAP DIAM 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5945556
Report Number0009617544-2016-00362
Device Sequence Number1917109
Product Code LXH
UDI-Device Identifier07613327264883
UDI-Public(01)07613327264883
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230055
Device Lot Number09A346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1